Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


getting worried
Jun 1, 2002

I very recently switched from sustiva to viramune because of among other things severe depression.The change took place about a week ago.I can honestly swear the severe depression is gone, I have no more desire to sit and cry all day(even though nothing has really changed in my life other than the med).I've noticed an increasing problem with complete short term memory loss(like can't remember what I ate for breakfast or why I opened that draw)it honestly only began since switching,and I take my meds at the same time in the morning everyday and it hits me about 6 hours later.I'm also on viread(new)and viracept(old).have you ever heard of short term memory loss with any of these drugs?

Response from Dr. Henry

I have observed patients who have had that complaint. The NNRTI class gets into the brain at good levels. Though Sustiva most notably has CNS effects Viramune may as well though often of a different nature. It would me unusual if the Viracept or Viread played a role in that but that is an outside possibility. You might consider taking the Viramune at night (? as a single dose-discuss with your doc) if the memory problems don't fade over the next several weeks. KH



Previous
Swelling...Parotid Glands or Lypodystrophy?
Next
can this happen so fast???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement